Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 5, NWS Houston/Galveston, TX

April 23, 2021Polk County, San Jacinto County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Apr 23, 2021, 11:31 PM CDT for Polk County, San Jacinto County, Texas. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2021, 11:31 PM CDT (04:31 UTC)
Expired
Apr 24, 2021, 8:57 AM CDT
In force
9 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Polk County, TX, San Jacinto County, TX

The radar

The Houston radar (KHGX), 145 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Long King Creek at Livingston (LIVT2). The gauge peaked at 21.36 ft at Apr 24, 2021, 2:00 AM CDT.

actionminormoderate102004/2404/25
Action stage
14 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08066200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

946 
WGUS44 KHGX 240431
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1131 PM CDT Fri Apr 23 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  Long King Creek near Livingston affecting San Jacinto and Polk 
  Counties.

For the Long King Creek...including Livingston...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 1145 AM CDT.

&&


TXC373-407-241645-
/O.NEW.KHGX.FL.W.0005.210424T0431Z-000000T0000Z/
/LIVT2.1.ER.210424T0146Z.210424T0530Z.000000T0000Z.NO/
1131 PM CDT Fri Apr 23 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the Long King Creek near Livingston.
* From this evening until further notice.
* At 10:30 PM CDT Friday the stage was 20.4 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:30 PM CDT Friday was 20.4 feet.
* Forecast...No forecast is available for this location.
* Impact...At 19.0 feet, At levels above 19 feet minor lowland 
  flooding begins as water escapes the main channel of the creek.
* Flood History...This crest compares to a previous crest of 20.4 
  feet on 01/18/1995.


&&

LAT...LON 3092 9480 3072 9490 3057 9490 3057 9500
      3072 9501 3092 9491

$$
2 follow-up statements
241 
WGUS84 KHGX 240651
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
151 AM CDT Sat Apr 24 2021

...The Flood Warning continues for the following rivers in Texas...

  Long King Creek near Livingston affecting San Jacinto and Polk 
  Counties.

For the Long King Creek...including Livingston...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&


TXC373-407-241900-
/O.EXT.KHGX.FL.W.0005.000000T0000Z-210424T1959Z/
/LIVT2.1.ER.210424T0146Z.210424T0800Z.210424T1358Z.NO/
151 AM CDT Sat Apr 24 2021

...The Flood Warning is now in effect until this afternoon...

The Flood Warning continues for
  the Long King Creek near Livingston.
* Until this afternoon.
* At 1:31 AM CDT Saturday the stage was 21.4 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:31 AM CDT Saturday was 21.4 feet.
* Forecast...The river is expected to rise to a crest of 21.7 feet 
  later this morning. It will then fall below flood stage this 
  morning.
* Flood History...This crest compares to a previous crest of 21.6 
  feet on 02/26/2018.


&&

LAT...LON 3092 9480 3072 9490 3057 9490 3057 9500
      3072 9501 3092 9491

$$
969 
WGUS84 KHGX 241357
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
857 AM CDT Sat Apr 24 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Long King Creek near Livingston affecting San Jacinto and Polk 
  Counties.

TXC373-407-241500-
/O.CAN.KHGX.FL.W.0005.000000T0000Z-210424T1357Z/
/LIVT2.1.ER.210424T0146Z.210424T0800Z.210424T1358Z.NO/
857 AM CDT Sat Apr 24 2021

...The Flood Warning for the Long King Creek near Livingston has 
been cancelled...

The Flood Warning is cancelled for
  the Long King Creek near Livingston.
* At 8:30 AM CDT Saturday the stage was 17.7 feet.
* Forecast...The river is expected to fall to 3.1 feet Thursday 
  morning.


&&

LAT...LON 3092 9480 3072 9490 3057 9490 3057 9500
      3072 9501 3092 9491

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Apr 23, 6:55 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Apr 23, 6:55 PM CDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
655 PM CDT Fri Apr 23 2021

.AVIATION [00Z TAF Issuance]...

Initial round of severe weather is through, leaving numerous
showers and a handful of storms in its wake. Activity should lull
late this evening, but severe storms along the I-35 corridor near
San Antonio may try to push in overnight. Considerable uncertainty
exists whether these storms will persist to impact our TAF areas,
so stick with VCSH/VCTS for now, and will revisit with amendments
and/or the 06Z cycle as needed. Beyond that, once cold front is
through, look for clearing sky and gusty offshore winds.

&&

.PREV DISCUSSION /Issued 319 PM CDT Fri Apr 23 2021/...

.SHORT TERM [Remainder of This Afternoon Through Saturday Night]...

Conditions are increasingly favorable for strong to severe thunderstorm
development during the remaining afternoon through early evening hours,
and SPC has parts of our area (mainly along and north of the I-10 corridor)
under a Tornado Watch 9 PM. Large hail, damaging winds and isolated
tornadoes are all possible if storms do go severe in and around the
Watch area, and maybe especially focusing in and around SPC's Day One
Severe Weather Outlook enhanced risk area (mainly Houston, Trinity and
Polk counties) where greatest divergence aloft looks to possibly set
up. Most recent HRRR and WoFS guidance is pointing toward areas to
the north of the Houston area near/along surface boundaries as it moves
northward. In addition to the severe risk, parts of SE TX (again, mainly
north of I-10 and especially around and to the north of the Conroe area)
are at risk for locally heavy rainfall where training storms could dump
a quick 2 to 3 inches (locally higher amounts possible). Bottom line
for those in and around the Houston area is to keep a close eye on how
everything unfolds over the next couple of hours to make sure the higher
risk stays to the north. In case it edges southward, make sure you
are prepared for the storms and can make it safely through them. Once
everything moves off to our east this evening, there could be some
lingering showers and maybe some fog across the area before the cold
front moves on through during the day on Saturday and helps to clear
everything out. The rest of Saturday and on through Saturday night
look mostly clear and quiet.

Low temperatures tonight will range from the lower to mid 60s inland
to around 70 at the coast. Saturday will be on the warm side with highs
in the low to mid 80s for much of the area. It will finally cool back
down Saturday night when we have lows in the mid to upper 50s inland
and in the low to mid 60s at the coast.  42

.LONG TERM [Sunday Through Friday]...

A surface high pressure and upper-level ridge will settle in across
Texas on Sunday. Onshore flow will resume, helping to increase cloud
cover and moisture across SE Texas through mid-week next week.
Daytime highs will be in the mid-80s Sunday through Tuesday.
Increased cloud cover overnight as well as warm and humid onshore
flow will slowly drive overnight lows into the low 70s by Tuesday
night.

Our next chance of rain returns Tuesday through Thursday next week
as a leeside low will strengthen across The Central Plains late
Tuesday and invigorate a surface front that will push through Texas
on Wednesday. Ahead of the front, a decent low-level jet will help
advect Gulf moisture across SE Texas, driving up temperatures and
moisture. PWATs will climb to 1.5-1.9". Spotty showers are possible
on Tuesday ahead of the FROPA on Wednesday. Global models depict
this front pushing reaching our CWA on Wednesday and pushing
offshore and out of our CWA by Thursday. Some uncertainty still
remains in its duration with the GFS pushing this front out faster
than most other models. Behind the front, high pressure builds back
in again. KBL

.MARINE...

Winds and seas will be elevated through tonight as a storm system passes
across the region. Will carry caution flags in the bads and advisories
off the coast. A weak cold front will move into the waters on Saturday
and will bring a brief period of offshore winds. High pressure will
quickly move to the east allowing onshore winds to resume on Sunday.
Winds and seas will increase going into the middle of next week in
advance of the next weather system and will likely require caution
and/or advisories.  42

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  63  81  55  86  60 /  50   0   0   0   0
Houston (IAH)          68  84  59  84  62 /  60   0   0   0   0
Galveston (GLS)        71  82  67  77  69 /  40  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...Small Craft Advisory until 4 AM CDT Saturday for the following
     zones: Galveston Bay...Matagorda Bay.

     SMALL CRAFT SHOULD EXERCISE CAUTION from 4 AM CDT Saturday
     through Saturday morning for the following zones: Galveston
     Bay...Matagorda Bay.

     Small Craft Advisory until 10 AM CDT Saturday for the following
     zones: Coastal waters from Freeport to Matagorda Ship
     Channel TX out 20 NM...Coastal waters from High Island to
     Freeport TX out 20 NM...Waters from Freeport to Matagorda
     Ship Channel TX from 20 to 60 NM...Waters from High Island
     to Freeport TX from 20 to 60 NM.

&&

SHORT TERM...42
LONG TERM...KBL
AVIATION...Luchs
MARINE...42

In the hours before

Local storm report, Apr 23, 6:01 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
601 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 N PANORAMA VILLAGE    30.39N 95.49W
04/23/2021                   MONTGOMERY         TX   LAW ENFORCEMENT

            ONE TREE AND POWERLINES DOWN.

0547 PM     TSTM WND GST     CONROE                  30.32N 95.47W
04/23/2021  M61 MPH          MONTGOMERY         TX   ASOS

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 11:53 PM CDTSpecial Marine WarningHGX37 min
Apr 24, 12:15 AM CDTSpecial Marine WarningHGX15 min
Apr 24, 12:24 AM CDTSpecial Marine WarningHGX36 min
Apr 24, 12:29 AM CDTSpecial Weather StatementHGXChambers16 min
Apr 24, 3:32 AM CDTRip Current StatementHGXBrazoria, Galveston17 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.